MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV BIO-MEDICUS LIFE SUPPORT TM; CATHETER, PERCUTANEOUS

MEDTRONIC MEXICO S. DE R.L. DE CV BIO-MEDICUS LIFE SUPPORT TM; CATHETER, PERCUTANEOUS
Model Number LS96360-023
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to use of a bio-medicus life support cannula, upon opening the product the customer experienced difficulty with the introducer, which could not be removed from the catheter body due to it being sticky/high friction at a specific point. the cannula body was wetted with saline prior to introducing the white introducer, following customer protocol. the introducer could only be retracted by approximately 7-10 cm before sticking. the device was replaced with another manufacturer's product. there was no patient involvement.
 
Additional Manufacturer Narrative
B.5.Medtronic received additional information that upon visual inspection of the cannula, the customer noted that when the introducer was removed from the cannula, the cannula tip was not a perfect circle.The external packaging and the protective tube holding the cannula for shipping did not show damage.The customer decided to check other multistage femoral venous cannula in their stock.They observed the same ¿non-perfect circle¿ on the cannula body tip on most of the cannulae in their stock.They opened two expired devices and checked if the introducer was sticky upon removing around 7-10cm.It was confirmed they were sticky.This was noted on the extracorporeal membrane oxygenation (ecmo) life support range as well as the bio-medicus next gen multistage cannulae.They also removed from the hospital an expired multi and also an expired old gen bi-caval and they were both ¿slightly sticky¿ at the 7-10cm area when removing the introducer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic received additional information that upon visual inspection of the cannula, the customer noted that when the introducer was removed from the cannula, the cannula tip was not a perfect circle.The external packaging and the protective tube holding the cannula for shipping did not show damage.Medtronic received additional information that no tips were obstructed.Once the introducer was inserted, the cannula appeared normal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed no outward signs of any damage.The introducer outer diameter (od) was measured using a keyence scope and the cannula tip inner diameter (id) was measured using a plug gage.The introducer od was measured, and it was within specification.The cannula tip id was measured, and it was within specification.The introducer was inserted and removed several times with no issues noted.The reason for return was not confirmed.Correction d3 (mfr name) d3.6 (postal code): these fields have been updated.Correction additional codes (imf (annex f) health impact): this code has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIO-MEDICUS LIFE SUPPORT TM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20890276
Report Number9612164-2024-05875
Device Sequence Number7842986
Product Code DQY
UDI-Device Identifier00763000615574
UDI-Public00763000615574
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberLS96360-023
Device Catalogue NumberLS96360-023
Device Lot Number226707373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer12/12/2024
01/14/2025
03/03/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/10/2025
02/11/2025
03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown